Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 15, 2019, 1:38 AM EDT for 4 counties in Virginia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2019, 1:38 AM EDT (05:38 UTC)
- Expired
- Apr 15, 2019, 2:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brunswick County, VA, Dinwiddie County, VA, Greensville County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 73 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:26 AM EDT | TSTM WND DMG | 2 Nne Emporia, VA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NNE EMPORIA. TREES DOWN NEAR EXIT 12 ON I95. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:41 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.2
The text
As transmitted.
367
WUUS51 KAKQ 150538
SVRAKQ
VAC025-053-081-183-150630-
/O.NEW.KAKQ.SV.W.0013.190415T0538Z-190415T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
138 AM EDT MON APR 15 2019
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Central Greensville County in southeastern Virginia...
Southwestern Sussex County in southeastern Virginia...
Southeastern Dinwiddie County in south central Virginia...
Southern Brunswick County in south central Virginia...
* Until 230 AM EDT.
* At 138 AM EDT, a severe thunderstorm was located over Brunswick, or
9 miles southeast of Brodnax, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near,
Lawrenceville around 150 AM EDT.
Radium around 200 AM EDT.
Purdy around 205 AM EDT.
Jarratt around 210 AM EDT.
Stony Creek around 220 AM EDT.
Other locations impacted by this severe thunderstorm include Ante,
Bufford Crossroads, Triplet, Bowens Corner, Pleasant Shade, Fields
Crossroads, White Plains, Valentines, Wharfs Store and Emporia
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
A Tornado Watch remains in effect until 700 AM EDT for northeastern
North Carolina...and south central and southeastern Virginia.
LAT...LON 3661 7804 3707 7751 3682 7730 3671 7753
3671 7756 3669 7756 3654 7787 3655 7798
3660 7804
TIME...MOT...LOC 0538Z 227DEG 44KT 3662 7790
HAIL...0.75IN
WIND...60MPH
$$
Zimmerman1 follow-up statement
049
WWUS51 KAKQ 150602
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
202 AM EDT MON APR 15 2019
VAC025-053-081-183-150630-
/O.CON.KAKQ.SV.W.0013.000000T0000Z-190415T0630Z/
Greensville VA-Sussex VA-Dinwiddie VA-Brunswick VA-
202 AM EDT MON APR 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR CENTRAL GREENSVILLE...SOUTHWESTERN SUSSEX...SOUTHEASTERN
DINWIDDIE AND SOUTHERN BRUNSWICK COUNTIES...
At 201 AM EDT, a severe thunderstorm was located over Purdy, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Jarratt around 210 AM EDT.
Stony Creek around 220 AM EDT.
Other locations impacted by this severe thunderstorm include Ante,
Bufford Crossroads, Triplet, Bowens Corner, Pleasant Shade, Fields
Crossroads, White Plains, Valentines, Wharfs Store and Emporia
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 AM EDT for northeastern
North Carolina...and south central and southeastern Virginia.
LAT...LON 3661 7804 3707 7751 3682 7730 3671 7753
3671 7756 3669 7756 3654 7787 3655 7798
3660 7804
TIME...MOT...LOC 0601Z 227DEG 44KT 3682 7763
HAIL...1.00IN
WIND...60MPH
$$
ZimmermanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:50 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 14, 9:50 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
950 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A cold front approaches from the west this evening then crosses
the local area late tonight. High pressure returns late Monday
through Wednesday. The next cold front is expected to arrive
Friday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 900 PM EDT Sunday...
Radar imagery this evening shows generally dry weather across
the Wakefield HSA this evening, but a strong line of convection
is showing up from WV south into GA and this line will move
across the mountains this evening and impact the region between
4z and 10z. This line is out ahead of a strong cold front that
will push through the region overnight. Ahead of the front still
have a strong southerly flow at the sfc of 10 - 20 kt and as
the front approaches the 850 mb jet will increase to 50 to 60
kt. Also the instability is still there with cape of 500 - 1000
J/KG. This will support some stronger convection as the line
arrives so expect gusty winds and brief heavy rain. Behind the
front drier and cooler air will begin to filter.
prev discussion...Warm and a bit breezy (S winds gusty to 20-30
mph) into this evening w/ VRB clouds W...partly cloudy E. Dense
FG over the ocean waters N of WAL still struggling to
dissipate/lift. Dew points remain in the m-u60s (near +2SD above
normal) w/ temperatures in the 70s...touching 80F in a few
spots. One area of mainly SHRAS exiting the coast attm. Limited
forcing and shear to remain over the FA into this evening w/
most of any convection (ISOLD-SCT) likely to remain W and SW of
the FA.
Meanwhile...sfc lo pres invof SDF-CVG this afternoon will be
tracking NE into NY tonight. Convection developing invof SE
INV...srn OH...central KY in response to strong upper level
trough pushing E along w/ a sfc cold front. Most of the models
move the best/strongest dynamics/forcing by NNW of the FA
overnight as the upper trough and sfc lo pres track NE.
Potentially better shear/instability overnight w/ a cold front
passage here. SPC has most of the area in SLGT risk svr w/
ENHANCED in a small area RIC on N. Expecting at least SCT
SHRAS/tstms along a line which will be pushing ENE through the
FA from about 03-09Z/15. Will maintain strong/SVR wording in HWO
for overnight. Model hodographs suggest potential for ISOLD
tornadoes...esp if any convective line SCT-BKN instead of nearly
solid. Winds shift to WSW post cold front by late tonight as
clearing begins (esp I 95 on W). Lows in the l50s far W to the
m60s SE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 105 PM EDT Sunday...
The cold front pushes E and offshore early Monday morning ending
pcpn W-E by 12-15Z/15. Becoming breezy/windy (W winds gusty to
25-40 mph) Mon behind the cold front as drier/cooler air spreads
into the region. Becoming mostly sunny by late morning/early
afternoon. Highs Mon in the m-u60s N and W to l70s SE.
Dry wx expected Mon night-Wed. A bit chilly Mon night w/ lows
in the u30s-l40s inland to the m40s SE. Highs Tue in the l-m60s
at the coast...around 70F inland. Lows Tue night from the u40s
to m50s. Highs Wed in the 70s-around 80F inland...u60s-m70s at
the coast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 100 PM EDT Sunday...
The quiet period of wx continues through Thu as sfc hi pres
moves across the SE CONUS (early in the period) then off the
coast (by late Wed/Thu). Trough aloft will sharpen through the
Plains states Wed night then MS Valley Thu. Sfc lo pres is
expected to track into the Great Lakes pushing its associated
cold front (and possible SHRAS/tstms) to the E coast by Fri-Fri
night. That front may be slow to push off the coast Sat while
a strong upper level trough crossing the region next
weekend...potentially keeping unsettled conditions over the FA.
Lows Wed night in the m50s-around 60F. Highs Thu in the u70s-
around 80F...u60s-l70s at the immediate coast. Lows Thu night
60-65F. Highs Fri in the 70s...except u60s right at the coast.
Lows Fri night in the m-u50s W to the l60s SE. Highs Sat in the
u60s-l70s...highs Sun in the m60s-around 70F.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 915 PM EDT Sunday...
Southerly flow out ahead of a strong cold front dominates the
weather this evening. Ceilings have lifted late this afternoon
into the evening hours with vfr conditions prevailing as most
areas just have some mid deck to high level clouds in place. As
the front crosses the mountains by 4z will begin to see the
clouds thicken and the ceilings lowering to around 3k - 4k FT.
Once the showers begin to arrive between 4z and 8z, should see
some mvfr conditions with temporary ifr conditions in some of
the convection. The winds will remain gusty as the 850 mb jet
increases to near 60 kts in advance of the front. Once the
showers clear the winds will quickly shift to the west or
northwest but remain gusty into the day on Monday but conditions
will quickly become vfr through the remainder of the TAF period.
Outlook Monday night - Friday...vfr conditions will prevail
Mon night through Thursday as high pressure dominates. The next
storm system could begin to impact the area on Friday with mvfr
conditions possible in showers that develop in advance of the
next cold front.
&&
.MARINE...
As of 950 PM EDT Sunday...
Increasing southerly flow has allowed vsby to increase over the
ocean N of Chincoteague. Therefore, the the Dense Fog Advisory
has been cancelled. Otherwise, expect a S wind of 15-25kt with
occasional gusts to ~30kt over the next several hours. A line of
tstms is expected to reach the marine area around 3-5 am and
these tstms could produce locally stronger wind gusts.
Previous Discussion:
Latest observations reflect an increasing southerly flow ~10-15
knots over the waters this afternoon. Warm front has lifted north
across the region, but some areas of fog still linger across the far
northern coastal waters. Expect any fog to continue to dissipate
through the afternoon hours. Winds will continue to increase late
this afternoon and evening as a cold front approaches the waters,
expect S winds around 15 to 20 knots by this evening. A Small Craft
Advisory will go into effect across most of the waters at 4 PM EDT,
with the SCA for the rivers to follow this evening.
Winds ramp up late this evening and through the late night hours
into early Monday, as a potent system and attendant surface cold
front approaches the area. Small Craft Advisories are in effect
through Monday evening for all waters, as S to SW winds increase to
15 to 25 knots over a majority of the waters tonight along with
elevated seas. A broken line of convection is anticipated along and
just ahead of the front, with gusty winds and large hail possible. A
brief period of convectively-driven gusts in excess of 35 kt are
possible late this evening, and will be handled with MWS/SMW's as
needed. Winds turn to the W-NW post-frontal and remain breezy during
the day on Monday as high pressure builds over the water.
Still-compressed pressure gradient will likely keep winds elevated
through Monday night before finally diminishing below SCA levels on
Tuesday morning. Winds turn back towards the SSW with winds AOB 15
knots for mid to late week as high pressure slides offshore. Another
system approaches the region Friday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until midnight EDT Monday night for
ANZ635>638.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ630>634-650-
652-654-656-658.
&&
SYNOPSIS...JDM
NEAR TERM...ALB/ESS
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ESS
MARINE...AJB/AJZ/MAMHazardous weather outlook, Apr 15, 12:48 AM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1248 AM EDT Mon Apr 15 2019 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-160500- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 1248 AM EDT Mon Apr 15 2019 ...TORNADO WATCH 73 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Brisk west winds will be gusty to 25 to 40 mph on Monday. Another storm system arriving Friday may bring a threat of severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 15, 12:16 AM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1216 AM EDT MON APR 15 2019
VAZ048-509-510-150515-
Fluvanna-Western Louisa-Eastern Louisa-
1216 AM EDT MON APR 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA AND FLUVANNA
COUNTIES...
At 1215 AM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles northeast of Centenary to near Red House.
Movement was northeast at 65 mph.
Wind gusts in excess of 40 mph are possible with these storms. In
addition, rainfall amounts of 1 to 2 inches are possible with these
storms.
Locations impacted include...
Louisa, Mineral, Palmyra, Fork Union, Lake Monticello, Columbia,
Ferncliff, Boswells Tavern, Kents Store, Troy, Gordonsville,
Scottsville, Louisa Airport, Green Springs, Shores, Central Plains,
Bremo Bluff, Cohasset, Waldrop and Trevilians.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3806 7826 3813 7821 3814 7812 3815 7811
3813 7805 3814 7802 3812 7798 3810 7786
3810 7784 3807 7778 3806 7778 3786 7799
3789 7802 3790 7807 3775 7816 3773 7821
3769 7824 3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 0415Z 221DEG 58KT 3778 7842 3723 7879
MRDSpecial weather statement, Apr 15, 12:36 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1236 AM EDT MON APR 15 2019
VAZ065-066-150515-
Mecklenburg-Lunenburg-
1236 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG AND SOUTHERN
LUNENBURG COUNTIES...
At 1236 AM EDT, a strong thunderstorm was located 10 miles north of
Oxford, moving northeast at 55 mph.
Wind gusts in excess of 40 mph are possible with this storm.
This storm will be near...
Boydton around 1255 AM EDT.
Lunenburg around 115 AM EDT.
Other locations impacted by this storm include Bacons Fork, Gary,
Wilburn, Gills Corner, Loves Mill, John H Kerr Dam, North View,
Finchley, Skipwith and Lafoon Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3698 7831 3692 7801 3683 7802 3654 7833
3654 7861
TIME...MOT...LOC 0436Z 214DEG 48KT 3646 7854
ZimmermanSpecial weather statement, Apr 15, 12:40 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1240 AM EDT MON APR 15 2019
VAZ065-066-150515-
Mecklenburg-Lunenburg-
1240 AM EDT MON APR 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MECKLENBURG AND
WEST CENTRAL LUNENBURG COUNTIES...
At 1240 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Redoak to near Hitesburg. Movement
was northeast at 60 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Chase City around 100 AM EDT.
Kells Corner around 105 AM EDT.
Other locations impacted by these storms include Fairview,
Plantersville, Nelson, Blevins Corner, Pleasant Grove, Spanish Grove,
Buffalo Junction, Fort Mitchell and Finneywood.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3657 7873 3658 7872 3668 7870 3669 7868
3669 7865 3664 7858 3664 7856 3670 7865
3689 7849 3702 7846 3699 7831 3654 7862
3654 7873
TIME...MOT...LOC 0440Z 220DEG 53KT 3675 7861 3657 7873
ZimmermanSpecial weather statement, Apr 15, 1:20 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
120 AM EDT MON APR 15 2019
VAZ065-079-087-088-150600-
Mecklenburg-Sussex-Brunswick-Greensville-
120 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MECKLENBURG...
CENTRAL GREENSVILLE...SOUTHWESTERN SUSSEX AND SOUTHERN BRUNSWICK
COUNTIES AND THE CITY OF EMPORIA...
At 120 AM EDT, a strong thunderstorm was located near Ebony, or 10
miles northeast of Warrenton, moving northeast at 60 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Emporia, Lawrenceville, Purdy, Brunswick, Jarratt, Radium, Gasburg,
Ebony, Green Plain, Grizzard, Bufford Crossroads, Lanes Corner,
Bowens Corner, Pleasant Shade, Emporia Reservoir, Cowie Corner,
Edgerton, Ante, Brink and Triplet.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3667 7808 3689 7765 3688 7765 3687 7764
3689 7763 3688 7762 3695 7747 3676 7733
3668 7748 3654 7779 3655 7816
TIME...MOT...LOC 0520Z 230DEG 50KT 3652 7803
ZimmermanSpecial weather statement, Apr 15, 1:28 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
128 AM EDT MON APR 15 2019
VAZ076-081>083-085-514-516-518-520-522-150615-
Charles City-New Kent-Prince George-Middlesex-Richmond-Eastern King
William-Eastern Essex-Eastern Henrico-Eastern King and Queen-Eastern
Chesterfield (Including Col. Heights)-
128 AM EDT MON APR 15 2019
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN MIDDLESEX...
SOUTHEASTERN CHESTERFIELD...CENTRAL KING AND QUEEN...NORTHWESTERN
PRINCE GEORGE...NORTHWESTERN CHARLES CITY...SOUTHEASTERN RICHMOND...
NEW KENT...SOUTHEASTERN HENRICO...SOUTHEASTERN KING WILLIAM AND
SOUTHEASTERN ESSEX COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY
OF HOPEWELL AND THE CITY OF PETERSBURG...
At 128 AM EDT, radar indicated showers were located along a line
extending from near Stevensville to Fort Lee. Movement was northeast
at 55 mph.
Wind gusts in excess of 40 mph...and Rainfall amounts of 1 to 2
inches are possible with these showers.
Locations impacted include...
Petersburg, Hopewell, New Kent, Colonial Heights, King William,
Charles City, Tappahannock, Talleysville, Fort Lee, Roxbury, Virginia
State University, Robley, King And Queen Court House, Prince George,
Tunstall, Garysville, Center Cross, Providence Forge, Morattico and
Farnham.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3789 7654 3780 7661 3778 7667 3776 7666
3710 7729 3711 7739 3717 7740 3716 7742
3719 7745 3722 7745 3723 7748 3760 7716
3760 7714 3764 7713 3778 7694 3783 7695
3789 7690 3790 7687
TIME...MOT...LOC 0528Z 233DEG 50KT 3774 7687 3721 7733
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:16 AM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 59 min |
| Apr 15, 12:36 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 39 min |
| Apr 15, 12:39 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 51 min |
| Apr 15, 12:40 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 35 min |
| Apr 15, 12:43 AM EDT | Marine Dense Fog Advisory | AKQ | 4 hr | |
| Apr 15, 1:00 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg, Nottoway, Prince Edward | 45 min |
| Apr 15, 1:03 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 42 min |
| Apr 15, 1:20 AM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 40 min |
| Apr 15, 1:28 AM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King and Queen, New Kent, Prince George, City of Colonial Heights and 2 more | 47 min |
| Apr 15, 1:28 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 3 more | 47 min |
| Apr 15, 1:28 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 47 min |
| Apr 15, 1:36 AM EDT | Tornado Warning | AKQ | Charles City, King William, New Kent | 24 min |
| Apr 15, 1:50 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, Henrico, King and Queen, King William and 3 more | 40 min |
| Apr 15, 1:53 AM EDT | Tornado Warning | AKQ | Essex, King and Queen, King William, Middlesex | 52 min |
| Apr 15, 2:08 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Dinwiddie, James City, New Kent, Prince George, Surry and 2 more | 52 min |
| Apr 15, 2:09 AM EDT | Tornado Warning | AKQ | Lancaster, Northumberland, Richmond | 51 min |
| Apr 15, 2:16 AM EDT | Tornado Warning | AKQ | Charles City, James City, King and Queen, King William, New Kent, Prince George | 29 min |
| Apr 15, 2:22 AM EDT | Special Marine Warning | AKQ | 53 min | |
| Apr 15, 2:26 AM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Surry, Sussex, City of Emporia | 49 min |
| Apr 15, 2:32 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Middlesex, New Kent | 43 min |
| Apr 15, 2:32 AM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Isle of Wight, Southampton, City of Franklin | 28 min |
| Apr 15, 2:38 AM EDT | Special Marine Warning | AKQ | 82 min | |
| Apr 15, 2:44 AM EDT | Tornado Warning | AKQ | Gloucester, King and Queen, Middlesex | 31 min |
| Apr 15, 2:50 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Northumberland, Richmond, Westmoreland | 32 min |
| Apr 15, 2:54 AM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, Mathews, Middlesex, York and 1 more | 66 min |
| Apr 15, 2:54 AM EDT | Tornado Warning | AKQ | Lancaster, Northumberland | 51 min |
| Apr 15, 3:01 AM EDT | Tornado Warning | AKQ | Gloucester, James City, King and Queen, Mathews, Middlesex, York | 27 min |
| Apr 15, 3:06 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Southampton, Surry, Sussex, York and 6 more | 39 min |
| Apr 15, 3:14 AM EDT | Special Marine Warning | AKQ | 61 min | |
| Apr 15, 3:19 AM EDT | Special Marine Warning | AKQ | 71 min | |
| Apr 15, 3:26 AM EDT | Tornado Warning | AKQ | Gloucester, James City, Mathews, York, City of Newport News | 34 min |
| Apr 15, 3:36 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 24 min |
| Apr 15, 3:46 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 44 min |
| Apr 15, 3:51 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 39 min |
| Apr 15, 3:55 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Apr 15, 3:57 AM EDT | Special Marine Warning | AKQ | 93 min | |
| Apr 15, 4:29 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 48 min |
| Apr 15, 4:46 AM EDT | Special Marine Warning | AKQ | 74 min | |
| Apr 15, 4:53 AM EDT | Special Marine Warning | AKQ | 52 min | |
| Apr 15, 6:45 AM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.